# SDR CA100930010

- Difficulty date: September 30, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 6,420 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Cable
- Part number: 505590401
- Condition: Frayed
- Location: Seat Stop
- Part time: 384 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS REEL IS PART OF A SECONDARY SEAT STOP KIT (SK210-174A) THAT WAS MARKETED IAW  SEB 07-5 TO ALLEVIATE THE DANGER OF THE PILOT`S SEAT SLIDING BACK AND CAUSING ACFT CONTROL PROBLEMS.  A MORE RECENT REVISION TO THE SB DEMANDED A CHANGE TO THE REEL ASSY TO ADDRESS CABLE RETRACTION PROBLEMS THAT WOULD CAUSE CABLE BENDING AND FAILURE.  THIS PARTICULAR UNIT IS THE NEWER VERSION INTENDED TO OVERCOME THE CABLE PROBLEM BUT IT HAS FAILED AS WELL AFTER ONLY 384 HOURS.   SUBMITTER SUGGESTS THAT MFG OFFER A REDESIGNED SET OF SEAT RAILS AND SEAT LOCKS SIMILAR TO THE SYS FOUND IN THEIR NEW ACFT TO TERMINATE AD CF87-15R2 AND US FAA AD 87-20-03R2 AND TO ELIMINATE THE NEED FOR TROUBLESOME SECONDARY STOPS.
